MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 9MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 9MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74035271
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while trialing the jrny ii bcs art isrt trl sz 7-8 9mm rt the surgeon had to use a surgical instrument to push the trial into the correct place.The trial wasn¿t sitting inside the tibia like it should, this resulted in the degradation of the journey insert.The insert will no longer click into place properly and is not reliable in terms of patient trialing.A delay of less than 30 min was reported.A s&n back up device was available.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, insert did not seat fully onto the baseplate and became damaged after using an instrument to push it into place.Per complaint details, there was no harm to the patient, and the procedure was completed using a backup device.There was a delay of less than 30-minutes.Since no patient harm is alleged, no further clinical assessment is warranted.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS ART ISRT TRL SZ 7-8 9MM RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10775663
Report Number1020279-2020-06060
Device Sequence Number1126425
Product Code JWH
UDI-Device Identifier00885556157787
UDI-Public00885556157787
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035271
Device Catalogue Number74035271
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERT UNK PART NUMBER.; INSERT UNK PART NUMBER
Outcome Attributed to Adverse Event Required Intervention;